Mississippi, 2004Damaging Wind in Mississippi, July 13, 2004
July 13, 2004 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 13, 2:50 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 13, 2:50 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
350 PM CDT TUE JUL 13 2004
.DISCUSSION...
EXCESSIVE HEAT/HEAT STRESS AND RAIN CHANCES ARE THE MAIN FORECAST
CONCERNS THE NEXT FEW DAYS AS A RARE RELATIVELY DRY PATTERN BECOMES
ESTABLISHED. AN UPPER RIDGE OVER THE CENTRAL GULF COAST REGION...
EXTENDING FROM A HIGH OVER THE CENTRAL ROCKIES...WILL REMAIN IN
PLACE THROUGH THURSDAY. HIGH PRESSURE OVER THE GULF OF MEXICO WILL
PRODUCE HOT WEST TO SOUTHWEST SURFACE WINDS. PRECIPITABLE WATER
VALUES WILL BE FAIRLY CLOSE TO NORMAL...BUT THERE DOES NOT APPEAR TO
BE ANY SHORTWAVE FEATURE OR VORT MAX TO ENHANCE CONVECTIVE
DEVELOPMENT. FOR WEDNESDAY...WILL HOLD ONTO LOW CHANCE POPS NEAR THE
COAST TO ACCOUNT FOR WEAK SEA BREEZE/LAKE BREEZE BOUNDARIES. WILL
ONLY INDICATE ISOLATED AFTERNOON CONVECTION INLAND. THURSDAY ALSO
SHOULD BE RELATIVELY DRY WITH ONLY ISOLATED AFTERNOON SHOWERS AND
THUNDERSTORMS. 850 MB TEMPERATURES ARE FORECAST TO RISE TO NEAR 20
DEGREES WHICH SHOULD SUPPORT MID 90S OVER MOST OF THE FORECAST AREA
WEDNESDAY AND THURSDAY WITH THURSDAY LOOKING TO BE THE HOTTEST DAY.
HEAT INDICES WILL BE NEAR 110 DEGREES IN MANY PLACES ON THURSDAY.
THE COMBINATION OF HIGH HEAT INDICES DURING THE DAY AND NIGHT...LOW
RAIN CHANCES...AND 2 AM AND 2 PM TEMPERATURES AND DEWPOINTS MEETING
LOCAL CRITERIA...WILL ISSUE AN EXCESSIVE HEAT WATCH FOR THE MS
COASTAL COUNTIES AND THE SOUTHEAST LA COUNTIES SOUTH OF LAKE
PONTCHARTRAIN AND DONALDSONVILLE MAINLY FOR THE PERIOD FROM
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AND POSSIBLY FRIDAY.
THE UPPER RIDGE BREAKS DOWN FRIDAY THROUGH EARLY NEXT WEEK WITH
NORTHWEST FLOW SETTING UP THE POSSIBILITY OF SHORTWAVES AND POSSIBLE
MCS ACTIVITY. WILL INCREASE POPS BACK TO CHANCE CATEGORY DURING THE
PERIOD WHICH SHOULD BRING TEMPERATURES BACK TO NEAR OR SLIGHTLY
ABOVE NORMAL.
&&
PRELIMINARY POINT NUMBERS...
MCB 72 96 75 97 / 10 10 10 20
BTR 74 95 76 96 / 10 10 10 20
MSY 77 93 78 94 / 20 30 10 20
GPT 73 93 77 94 / 20 30 10 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...EXCESSIVE HEAT WATCH LAZ056>070.
MS...EXCESSIVE HEAT WATCH MSZ080>082.
SE LA AND MS COASTAL WATERS...NONE.
&&
22
Hazardous weather outlook, Jul 13, 10:20 AM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1120 AM CDT TUE JUL 13 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1120 AM CDT TUE JUL 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
...THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A
FEW OF THE STORMS MAY APPROACH SEVERE LIMITS AND PRODUCE WIND GUSTS
OF 40 TO 50 MPH...MARBLE SIZE HAIL ...DANGEROUS LIGHTNING...AND
TORRENTIAL RAINFALL.
...SEASONAL THREATS...
HEAT INDICES OF 104 TO 108 ARE EXPECTED MAINLY EARLY THIS AFTERNOON
BEFORE AREAS OF RAIN AND ASSOCIATED CLOUDS DEVELOP DURING THE MID TO
LATE AFTERNOON HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AFTERNOON HEAT INDICES FROM 106 TO 111 DEGREES ARE EXPECTED EACH DAY
WEDNESDAY THROUGH FRIDAY OUTSIDE OF RAIN AREAS. A HEAT INDEX OF 105
DEGREES IS CONSIDERED THE LEVEL WHERE MANY PEOPLE BEGIN TO EXPERIENCE
EXTREME DISCOMFORT OR PHYSICAL STRESS. OTHERWISE... ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY FRIDAY THROUGH
MONDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
22
Thunderstorm Wind, Jackson
- When
- July 13, 4:45 PM CST to 5:00 PM CST
- Where
- Jackson County, Ocean Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.417, -88.817
Thunderstorm winds toppled a rooftop air conditioning unit at an elementary school and tore the awning off of a business.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Illinois, July 13, 20044 injured · $3.5 million · F4 · 26 events
- Strong Wind in South Carolina, July 13, 20041 death · 1 event
- Heat in Tennessee, July 13, 20041 death · 1 event
- Hail and Damaging Winds in Kentucky, July 13 to 14, 2004$960,000 · 1.75 in hail · 61 events
- Hail and Damaging Winds in Michigan, July 13, 20041 injured · $3.8 million · 2.75 in hail · 19 events
- Tornadoes and Flash Flood in Georgia, July 13 to 14, 20043 injured · $343,000 · F0 · 52 events
- Tornado and Hail in Wisconsin, July 13, 2004$1.6 million · F1 · 19 events
- Hail in Iowa, July 13, 2004$10 million · 1.75 in hail · 1 event
- Wildfire in California, July 13 to 16, 20047 injured · $520,000 · 1 event
- Hail and Damaging Winds in Kentucky, July 13, 2004$377,000 · 54 kt wind · 10 events
- Damaging Winds and High Wind in Indiana, July 13, 2004$97,000 · 63 kt wind · 35 events
- Hail and Damaging Winds in Michigan, July 13, 2004$180,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412544.